Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Perfect torsion theories

Author: Paul E. Bland
Journal: Proc. Amer. Math. Soc. 41 (1973), 349-355
MSC: Primary 16A50
MathSciNet review: 0376758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to introduce the study of perfect torsion theories on $ \operatorname{Mod} R$ and to dualize the concept of divisible module. A torsion theory on $ \operatorname{Mod} R$ is called perfect if every torsion module has a projective cover. It is shown for such a theory that the class of torsion modules is closed under projective covers if and only if the class of torsion free modules is closed under factor modules. In addition, it is shown that this condition on a perfect torsion theory is equivalent to its idempotent radical being an epiradical. Codivisible covers of modules are also introduced and we are able to show that any module which has a projective cover has a codivisible cover. Codivisible covers are then characterized in terms of the projective cover of the module and the torsion submodule of the kernel of the minimal epimorphism.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A50

Retrieve articles in all journals with MSC: 16A50

Additional Information

Keywords: Perfect torsion theory, cohereditary torsion theory, projective cover, codivisible cover
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society